Wednesday, April 23, 2014

Monday, December 13, 2010 Patsey, Community Member, asks

Q: Can You Take Cephalexin If You Are Allergic To Penicillin

Answer This
Answers (1)
LAG, Community Member
12/13/10 11:09am

Cephalexin falls into a class called cephalosporins that structurally resemble penicillins.

 

It often depends on the type of allergy. If the allergy is itching, the likelihood of a cross-sensitivity reaction is decreased. If the allergy is hives, I wouldn't really recommend taking the cephalexin. If you do take it, be sure to have some Benadryl with you, and go to the emergency room if you have a really bad reaction that does not get better with Benadryl. If you allergy is anaphylaxis (throat closes up, difficulty breathing), DO NOT TAKE THE CEPHALOSPORIN.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Patsey, Community Member— Last Modified: 12/27/10, First Published: 12/13/10